Taiwanese Journal of Mathematics

Breathers of Discrete One-dimensional Nonlinear Schrödinger Equations in Inhomogeneous Media

Shuguan Ji and Zhenhua Wang

Full-text: Open access

Abstract

This paper is concerned with the breathers of discrete one-dimensional nonlinear Schrödinger equations in inhomogeneous media. By using a constrained minimization approach known as the Nehari variational principle or the Nehari manifold approach, we obtain the existence of nontrivial breathers.

Article information

Source
Taiwanese J. Math., Volume 23, Number 3 (2019), 675-690.

Dates
Received: 30 June 2017
Revised: 15 July 2018
Accepted: 31 July 2018
First available in Project Euclid: 10 August 2018

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1533866418

Digital Object Identifier
doi:10.11650/tjm/180804

Mathematical Reviews number (MathSciNet)
MR3952246

Zentralblatt MATH identifier
07068569

Subjects
Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10] 37K60: Lattice dynamics [See also 37L60]

Keywords
breather Schrödinger equation inhomogeneous media Nehari manifold

Citation

Ji, Shuguan; Wang, Zhenhua. Breathers of Discrete One-dimensional Nonlinear Schrödinger Equations in Inhomogeneous Media. Taiwanese J. Math. 23 (2019), no. 3, 675--690. doi:10.11650/tjm/180804. https://projecteuclid.org/euclid.twjm/1533866418


Export citation

References

  • V. Banica and L. I. Ignat, Dispersion for the Schrödinger equation on networks, J. Math. Phys. 52 (2011), no. 8, 083703, 14 pp.
  • T. Brugarino and M. Sciacca, Integrability of an inhomogeneous nonlinear Schrödinger equation in Bose-Einstein condensates and fiber optics, J. Math. Phys. 51 (2010), no. 9, 093503, 18 pp.
  • X. Chen, J.-S. Guo and C.-C. Wu, Traveling waves in discrete periodic media for bistable dynamics, Arch. Ration. Mech. Anal. 189 (2008), no. 2, 189–236.
  • J. B. Conway, A Course in Functional Analysis, Graduate Texts in Mathematics 96, Springer-Verlag, New York, 1985.
  • H. S. Eisenberg, Y. Silberberg, R. Morandotti, A. R. Boyd and J. S. Aitchison, Discrete spatial optical solitons in waveguide arrays, Phys. Rev. Lett. 81 (1998), no. 16, 3383–3386.
  • P. Gérard, Nonlinear Schrödinger equations in inhomogeneous media: wellposedness and illposedness of the Cauchy problem, International Congress of Mathematicians, Vol. III, 157–182, Eur. Math. Soc., Zürich, 2006.
  • J. Ginibre and G. Velo, On a class of nonlinear Schrödinger equations, J. Funct. Anal. 32 (1979), no. 1, 1–71.
  • N. I. Karachalios, A remark on the existence of breather solutions for the discrete nonlinear Schrödinger equation in infinite lattices: the case of site-dependent anharmonic parameters, Proc. Edinb. Math. Soc. (2) 49 (2006), no. 1, 115–129.
  • N. I. Karachalios and A. N. Yannacopoulos, Global existence and compact attractors for the discrete nonlinear Schrödinger equation, J. Differential Equations 217 (2005), no. 1, 88–123.
  • J. Li and F. Chen, Breather solutions of a generalized nonlinear Schrödinger system, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 25 (2015), no. 8, 1550105, 16 pp.
  • T. Pertsch, U. Peschel and F. Lederer, Discrete solitons in inhomogeneous waveguide arrays, Chaos 13 (2003), no. 2, 744–753.
  • C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation: Self-focusing and wave collapse, Applied Mathematical Sciences 139, Springer-Verlag, New York, 1999.
  • G. Teschl, Jacobi Operators and Completely Integrable Nonlinear Lattices, Mathematical Surveys and Monographs 72, American Mathematical Society, Providence, RI, 2000.
  • G. Zhang, Breather solutions of the discrete nonlinear Schrödinger equations with unbounded potentials, J. Math. Phys. 50 (2009), no. 1, 013505, 12 pp.
  • ––––, Breather solutions of the discrete nonlinear Schrödinger equations with sign changing nonlinearity, J. Math. Phys. 52 (2011), no. 4, 043516, 11 pp.
  • Z. Zhou and D. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Sci. China Math. 58 (2015), no. 4, 781–790.